On the momentum mapping in field theory

  • Yvette Kosmann-Schwarzbach
II. Momentum Mappings And Invariants
Part of the Lecture Notes in Mathematics book series (LNM, volume 1139)


Vector Bundle Hamiltonian System Cotangent Bundle Momentum Mapping Legendre Transformation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    R. Abraham and J.E. Marsden, Foundations of Mechanics, 2 ed., Benjamin, Reading, Mass., 1978.zbMATHGoogle Scholar
  2. [2]
    V. Aldaya and J.A. de Azcárraga, Variational principles on r-th order jets of fiber bundles in field theory, J. Math. Phys. 19 (1978) 1869–1875.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    V. Aldaya and J.A. de Azcárraga, Geometric formulation of classical mechanics and field theory, Riv. Nuovo Cimento 3 (10) (1980).Google Scholar
  4. [4]
    R.L. Anderson and N.H. Ibragimov, Lie-Bäcklund Transformations in Applications, SIAM, Philadelphia 1979.CrossRefzbMATHGoogle Scholar
  5. [5]
    S. Benenti, M. Francaviglia and A. Lichnerowicz, eds., Modern developments in analytical mechanics, Proc. IUTAM — ISIMM Symposium (Torino 1982), Suppl. Atti Acad. Sc. Torino, Turin, 1983.Google Scholar
  6. [6]
    P.R. Chernoff and J.E. Marsden, Properties of infinite-dimensional Hamiltonian systems, Lect. Notes Math. 425, Springer-Verlag, Berlin 1974.CrossRefzbMATHGoogle Scholar
  7. [7]
    P.L. García, The Poincaré-Cartan invariant in the calculus of variations, Symposia Mathematica 14, Acad. Press, London 1974.zbMATHGoogle Scholar
  8. [8]
    I.M. Gel'fand and L.A. Dikii, Asymptotic behavior of the resolvent of Sturm-Liouville equations and the algebra of the Korteweg-de Vries equation, Russian Math. Surveys 30 (1975) 77–113.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    I.M. Gel'fand and I.Ya. Dorfman, Hamiltonian operators and algebraic structures related to them, Funct. Anal. Appl. 13 (1979) 248–262.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    I.M. Gel'fand and I. Ya. Dorfman, The Schouten bracket and Hamiltonian operators, Funct. Anal. Appl. 14 (1980) 223–226.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    H. Goldschmidt and S. Sternberg, The Hamilton-Cartan formalism in the calculus of variations, Ann. Inst. Fourier, Grenoble 23 (1973) 203–267.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    F. Guil Guerrero and L. Martinez Alonso, Generalized variational derivatives in field theory, J. Phys. A 13 (1980) 698–700.CrossRefzbMATHGoogle Scholar
  13. [13]
    C. Itzykson and J.B. Zuber, Quantum field theory, McGraw Hill, New York 1980.zbMATHGoogle Scholar
  14. [14]
    T. Iwai, Symmetry of vector wave equations dealt with in Hamiltonian formalism, Tensor N.S. 35 (1981) 205–215.MathSciNetzbMATHGoogle Scholar
  15. [15]
    J. Kijowski and W.M. Tulczyjew, A symplectic framework for field theories, Lect. Notes Physics 107, Springer-Verlag, Berlin 1979.CrossRefzbMATHGoogle Scholar
  16. [16]
    I. Kolář, Lie derivatives and higher order Lagrangians, in Proc. Conf. Diff. Geom. and Appl. (Prague 1980), Univ. Karlova, Prague 1981.zbMATHGoogle Scholar
  17. [17]
    I. Kolář, On the second tangent bundle and generalized Lie derivatives, Tensor N.S. 38 (1982) 98–102.MathSciNetzbMATHGoogle Scholar
  18. [18]
    Y. Kosmann-Schwarzbach, Vector fields and generalized vector fields on fibered manifolds, in Lect. Notes Math. 792, Springer-Verlag, Berlin 1980.zbMATHGoogle Scholar
  19. [19]
    Y. Kosmann-Schwarzbach, Hamiltonian systems on fibered manifolds, Lett. Math. Phys. 5 (1981) 229–237.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    D. Krupka, A geometric theory of ordinary first-order variational problems in fibered manifolds, I and II, J. Math. Anal. Appl. 49 (1975) 180–206 and 469–476.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    S. Kumei, On the relationship between conservation laws and invariance groups of nonlinear field equations in Hamilton's canonical form, J. Math. Phys. 19 (1978) 195–199.MathSciNetCrossRefGoogle Scholar
  22. [22]
    B.A. Kupershmidt, Lagrangian formalism in variational calculus, Funct. Anal. Appl. 10 (1976) 147–149.MathSciNetCrossRefGoogle Scholar
  23. [23]
    B.A. Kupershmidt, Geometry of jet bundles and the structure of Lagrangian and Hamiltonian formalism, in Lect. Notes Math. 775, G. Kaiser and J.E. Marsden, eds., Springer-Verlag, Berlin 1980.Google Scholar
  24. [24]
    B.A. Kupershmidt and G. Wilson, Modifying Lax equations and the second Hamiltonian structure, Invent. Math. 62 (1981) 403–436.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    P. Libermann et Ch.-M. Marle, Mécanique analytique et géométrie symplectique, Publ. Paris 7, à paraître; English transl. Reidel, to appear.Google Scholar
  26. [26]
    A. Lichnerowicz, Variétés de Poisson et feuilletages, Ann. Fac. Sc. Toulouse 4 (1982) 195–262.Google Scholar
  27. [27]
    Yu.I. Manin, Algebraic aspects of nonlinear differential equations, J. Soviet Math. 11 (1979) 1–122.CrossRefzbMATHGoogle Scholar
  28. [28]
    Ch.-M. Marle, Symplectic manifolds, dynamical groups and Hamiltonian mechanics, in Differential Geometry and Relativity, M. Cahen and M. Flato, eds., Reidel, Dordrecht 1976.Google Scholar
  29. [29]
    Ch.-M. Marle, Moment de l'action hamiltonienne d'un groupe de Lie, quelques propriétés, in [31]..Google Scholar
  30. [30]
    J.E. Marsden, A. Weinstein, T. Ratiu, R. Schmid and R.G. Spencer, Hamiltonian systems with symmetry, coadjoint orbits and plasma physics, in [5]..Google Scholar
  31. [31]
    M. Modugno, ed., Geometry and Physics (Florence 1982), Pitagora Editrice, Bologna 1983.zbMATHGoogle Scholar
  32. [32]
    E. Noether, Invariante Variationsprobleme, Nachr. Kön. Gesell. Wissen. Göttingen, Math. Phys. Kl. (1918) 235–257.Google Scholar
  33. [33]
    P.J. Olver, Applications of Lie groups to differential equations, Oxford University Lecture Notes, 1980 (to appear in Springer-Verlag Graduate Texts in Math. Series).Google Scholar
  34. [34]
    P.J. Olver, On the Hamiltonian structure of evolution equations, Math. Proc. Camb. Phil Soc. 88 (1980) 71–88.MathSciNetCrossRefzbMATHGoogle Scholar
  35. [35]
    W.F. Shadwick, The Hamilton-Cartan formalism for r-th order Lagrangians and the integrability of the KdV and modified KdV equations, Lett. Math. Phys. 5 (1981) 137–141 (Erratum ibid. 6 (1982) 241).MathSciNetCrossRefzbMATHGoogle Scholar
  36. [36]
    W.F. Shadwick, The Hamiltonian structure associated to evolution-type Lagrangians, Lett. Math. Phys. 6 (1982) 271–276.MathSciNetCrossRefzbMATHGoogle Scholar
  37. [37]
    J. Sńiatycki, On the geometric structure of classical field theory in Lagrangian formulation, Proc. Camb. Phil. Soc. 68 (1970) 475–484.MathSciNetCrossRefzbMATHGoogle Scholar
  38. [38]
    J.M. Souriau, Structure des systèmes dynamiques, Dunod, Paris 1970.zbMATHGoogle Scholar
  39. [39]
    F. Takens, Symmetries, conservation laws and variational principles, Lect. Notes Math. 597, Springer-Verlag, Berlin 1977.zbMATHGoogle Scholar
  40. [40]
    A. Trautman, Noether equations and conservation laws, Comm. Math. Phys. 6 (1967) 248–261.MathSciNetCrossRefzbMATHGoogle Scholar
  41. [41]
    A. Trautman, Invariance of Lagrangian systems, in General Relativity, L. O'Raifeartaigh, ed., Clarendon Press, Oxford 1972.Google Scholar
  42. [42]
    Tu Gui-zhang, Infinitesimal canonical transformations of generalized Hamiltonian equations, J. Phys. A 15 (1982) 277–285.MathSciNetCrossRefGoogle Scholar
  43. [43]
    A.M. Vinogradov, On the algebro-geometric foundations of Lagrangian field theory, Soviet Math. Dokl. 18 (1977) 1200–1204.zbMATHGoogle Scholar
  44. [44]
    A.M. Vinogradov, Hamilton structures in field theory, Soviet Math. Dokl. 19 (1978) 790–794.zbMATHGoogle Scholar
  45. [45]
    A.M. Vinogradov, Local symmetries and conservation laws, Acta Appl. Math. 2 (1984) 21–78.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1985

Authors and Affiliations

  • Yvette Kosmann-Schwarzbach
    • 1
  1. 1.U.E.R. de MathématiquesUniversité de Lille IVilleneuve d'AscqFrance

Personalised recommendations